Theoretical Economics

Journal of the Econometric Society

Edited by: Federico Echenique • ISSN (e): 1555-7561 • ISSN (print): 1933-6837

Theoretical Economics: May, 2013, Volume 8, Issue 2

Walrasian equilibrium in large, quasi-linear markets

https://doi.org/10.3982/TE1060
p. 281-290

Eduardo M. Azevedo, E. Glen Weyl,

In an economy with indivisible goods, a continuum of agents and quasilinear utility, we show that equilibrium exists regardless of the nature of agents' preferences over bundles. This contrasts with results for economies with a finite number of agents, which require restrictions on preferences (such as substitutability) to guarantee existence. When the distribution of preferences has full support, equilibrium prices are unique.


Full Content

Supplemental Material

Supplementary appendix